Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Infinite families
of solutions of the equation $\binom{n}{k}=2\binom{a}{b}$


Author: P. Goetgheluck
Journal: Math. Comp. 67 (1998), 1727-1733
MSC (1991): Primary 11B65, 11Y50, 11B37
DOI: https://doi.org/10.1090/S0025-5718-98-01002-3
MathSciNet review: 1604328
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give explicit formulas providing two new infinite families of couples of binomial coefficients whose ratio is 2.


References [Enhancements On Off] (What's this?)

  • 1. A. D. Barry, L'équation diophantienne $x(x+1)=ky(y+1)$, Enseign. Math. (2) 25 (1979), 23-31. MR 81b:10006
  • 2. P. Goetgheluck, Computing binomial coefficients, Amer. Math. Monthly 94 (1987), 360-365.
  • 3. -, On prime divisors of binomial coefficients, Math. Comp., 51 (1988), 325-329. MR 89f:11033
  • 4. C. G. Khatri and A. M. Vaidya, On integers which are ratios of two triangular numbers, J. Indian Math. Soc. (N.S.) 35 (1971), 205-215. MR 46:7157
  • 5. E. E. Kummer, Uber die Erganzumgssatze zu den allgemeinen Reciprocität gesetzen, J. Reine Angew. Math. 44 (1852), 93-164.
  • 6. W. J. Le Veque, Topics in Number Theory, Vol. 1, Addison-Wesley, Reading, MA, 1956. MR 18:283d
  • 7. L. J. Mordell, Diophantine Equations, Academic Press, London, 1969. MR 40:2600
  • 8. C. D. Olds, Continued Fractions, Random House, New York, 1963. MR 26:3672
  • 9. T. N. Shorey, On the ratio of values of a polynomial, Proc. Indian Acad. Sci. (Math. Sci.) 93 (1984), 109-116. MR 87c:11037
  • 10. D. Singmaster, Repeated binomial coefficients and Fibonacci numbers, Fibonacci Quarterly 13 (1975), 295-298. MR 54:224
  • 11. S. Thouvenot, Résolution en nombres entiers de l'équation diophantienne $n(n+1)=\break 2n'(n'+1)$, Enseign. Math. (2) 16 (1970), 203-217. MR 45:3319
  • 12. B. M. M. de Weger, Equal binomial coefficients: Some elementary considerations, J. Number Theory, 63 (1997), 373-386. MR 98b:11027

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11B65, 11Y50, 11B37

Retrieve articles in all journals with MSC (1991): 11B65, 11Y50, 11B37


Additional Information

P. Goetgheluck
Affiliation: Université de Paris-Sud, Mathématiques, Bat 425, 91405 Orsay Cedex, France
Email: goetghe@iut-orsay.fr

DOI: https://doi.org/10.1090/S0025-5718-98-01002-3
Received by editor(s): May 29, 1996
Received by editor(s) in revised form: October 7, 1996
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society